Author Topic: Acute Withdrawal  (Read 5372 times)

[Buddie]

Acute Withdrawal
« on: November 26, 2013, 04:05:08 am »
Can someone please tell me how long you stay in acute withdrawal or is this entire withdrawal acute?  I hear people talk about acute withdrawal on here and I don't know how long it lasts.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Acute Withdrawal
« Reply #1 on: November 26, 2013, 04:31:07 am »
For me acute w/d Lasted 2 wks at a time. I guess it depends on what u call acute. I am talking about curled up in a ball , rocking, crying , not knowing what to do with myself. Physical and emotional pain like I've never had before. I would go thru that every time I dropped. Until the end of my tapering. Then just a medium grade w/d.       It would vary greatly I would think..       
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Acute Withdrawal
« Reply #2 on: November 26, 2013, 04:58:12 am »
It is individual specific and nonlinear. I've heard many times to allow two months for the acute stage. But it can be shorter.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Acute Withdrawal
« Reply #3 on: November 26, 2013, 05:18:12 am »
I've heard some refer to the time period after jumping as the acute phase. I do not understand that.
 I know for some it may be harsh, depending on how high they jump from. In my own case I haven't felt worse than before.               Just saying.         
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Acute Withdrawal
« Reply #4 on: November 26, 2013, 05:49:18 am »
So far, in my limited time in w/d,  the first two weeks were hell.  Part of that was my fault as tapered much too quickly.  Once my benzo-wise doc had me slow down my taper and advised me to listen to my body, I'm doing OK.  Granted, I'm having a rough, rough night tonight.  The waxing and waning, I understand, is part of this crummy deal with which we must cope.

I know our brains are so vastly different.  Other people report acute spells at different times in w/d.  Just my two cents worth.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Acute Withdrawal
« Reply #5 on: November 26, 2013, 07:48:01 am »
For me it was the first 2 months,after this i got my first window.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Acute Withdrawal
« Reply #6 on: November 26, 2013, 08:01:04 am »
Acute withdrawal lasts from your last dose to when you actually start to feel better. I think the average is 2-9 months. It's been 2 months and a week for me and I'm starting to really feel better. I think my bout in acute might be coming to an end?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Acute Withdrawal
« Reply #7 on: November 26, 2013, 08:15:13 am »
Why is it called acute w/ds [...] guy?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Acute Withdrawal
« Reply #8 on: November 26, 2013, 09:06:36 am »
My guess is because it's the sudden and extreme (acute) result of not ingesting a substance you've become dependent upon (withdrawal). While you're certainly and undoubtedly in withdrawal while tapering, I don't consider that to be acute withdrawal because you're still taking the substance. But hey, I'm not a doctor. What do I know? Lol :p
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Acute Withdrawal
« Reply #9 on: November 26, 2013, 10:03:58 am »
Lasted 7 weeks for me. Now I'm going through waves on and off. They haven't been as bad as acute but they sure aren't fun! I still don't feel good most all of the time but a wave will hit and last for a week and it scares me cause I think the acute is just around the corner.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.